Just got back from the DR with more meds to take :(

Discussion in 'Fibromyalgia Main Forum' started by Engel, Apr 2, 2007.

  1. Engel

    Engel New Member

    I could hardly move today (worse than most days) and I am really swollen. Got in to see the nurse/practitioner ... left with (1.)ultram (tramadol?), (2.)an antibiotic, and (3.)lasix (swelling) ... and a much appreciated (seriously) lecture on how I should expect a low grade fever with these auto-immune diseases. That is more than the DR ever did. I also fixed the toilet at the DRs office ... lol. The chain in the tank was detached.

    Now I am going to have to go for long term disability. I cannot work like this. I cannot function. I am so tired :-( . I have to go potty but I can't get out of this broken recliner chair ... lol. Byeeee
  2. mindbender

    mindbender New Member

    Hiya,
    I hate to bring up one more med but here goes,

    I take Lyrica and my Medicaid stopped. Now I'm stuck because I can't afford the Rx.

    So, yesterday I decided to experiment and not take it.

    Well, That was a mistake. I got to realize what exactly this med is doing for me.

    I found out that Lyrica is doing so much for me compared to the side effects. I found out the good far out weighs the bad.

    Just me,
    Dan
  3. Engel

    Engel New Member

    I went through a rough time going off the Lyrica. I flushed them and suffered through it.
  4. jake123

    jake123 New Member

    I am my own worst enemy when it comes to my meds. Could I make it on my own without the meds? Sure, but I do sooo much better with them. Without them, I get negative and sad and tired. With them I am normal, I can cope and be functional and have a normal day instead of getting in bed at 3:00 pm. I am very ADD and tend to forget morning meds but never forget nighttime meds.
  5. JLH

    JLH New Member

    Sorry to hear that you are having a bad day.

    Regarding the new meds you received from your N.P.:

    1. I'm glad you got a non-narcotic pain med (Ultram) to take.

    2. I hope the antibodic helps (it's not for the fibro).

    3. Re Lasix - this will help your swelling, but remember--it is also important to find out the REASON WHY you are swelling! Doctors, or in your case your N.P., need to remember that they ALSO need to find out the cause, and NOT just treat a symptom!!!!

    If you continue to swell, make sure you see your Doctor next time and tell him (note: not ASK him) that you need to find the cause for your swelling.

    Swelling can be a symptom of MANY things, but my personal case of swelling comes from my congestive heart failure.

    Did your N.P. give you any potassium to take with your Lasix? Most doctors do, because draining the fluids out of your body will delete your potassium. If you don't have any potassium pills to take, make sure you eat a banana daily (they provide lots of potassium), or eat other potassium rich foods. (I also think strawberries and oranges/orange juice have potassium.)


    If you still experience pain after taking your Ultram, you might want to investigate Cymbalta and/or Neurotin to help with your pain. I take both of these, and they really help with my pain. Everyone here has different results with both of these meds, you just have to try them for yourself. Maybe your doc would have samples that you could try.

    Hugs,
    jlh